MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SINGLE INNIE INSERTER; DRIVER, PROSTHESIS

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SINGLE INNIE INSERTER; DRIVER, PROSTHESIS
Catalog Number 286210110
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the following issues were observed following the use of the ancillary set: difficulty using the reducers because the screwdrivers did not fit in the reduction screwdrivers.The screwdrivers did not penetrate fully into the reducer screwdrivers, so it was not possible to insert the plug onto the implant.In addition, the rod stabilizer did not allow it to perform its function.The end was covered with a rubber cap with a hole for the screwdriver; this cap could not be removed and did not allow the stabilizer to be positioned on the rod.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the patient outcome was reported to be fine and the procedure was completed successfully.There was no additional medical intervention was required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: photo investigation: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the single innie inserter had no signs of issue.Functionality of the device cannot be assessed through photo investigation, hence complaint condition cannot be confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the single innie inserter, si would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection of single innie inserter was conducted identifying that lot number nw130810 released in four batches.Supplier : (b)(4).Batch1: lot qty of (b)(4) units were released on 02 feb 2013 with no discrepancies.Batch2: lot qty (b)(4) units were released on 11 jan 2013 with no discrepancies.Batch3: lot qty of (b)(4) units were released on 11 jan 2013 with no discrepancies.Batch4: lot qty of (b)(4) units were released on 13 sep 2016 with no discrepancies.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM SINGLE INNIE INSERTER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21101036
Report Number1526439-2025-00023
Device Sequence Number13047952
Product Code HWR
UDI-Device Identifier10705034211091
UDI-Public(01)10705034211091(10)NW130810
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286210110
Device Lot NumberNW130810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/07/2025
02/21/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/10/2025
02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown